Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2015, 4:19 PM MDT for 4 counties in Idaho. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 4:19 PM MDT (22:19 UTC)
- Expired
- Jun 15, 2015, 5:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 103 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:34 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 1:34 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT MON JUN 15 2015 .SHORT TERM...TONIGHT THROUGH THU AFTERNOON. STORM PREDICTION CENTER EXPECTS TO ISSUE A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING. NEARLY THE ENTIRE FORECAST AREA...OUTSIDE OF THE CENTRAL IDAHO MOUNTAINS...IS IN A MARGINAL AREA. SOME EASTERN COUNTIES ARE IN SLIGHT RISK. THE LOW GENERATING THE LOW-LEVEL CONVERGENCE AND BRINGING WITH IT THE UNSTABLE AIR IS MOVING THROUGH NORTHERN UT AND WILL PASS CLOSELY BY AS IT SHIFTS INTO WY AND CO. CAPE EVEN ON THE CONSERVATIVE GFS IS REGISTERING LARGE PLACES ABOVE 1000 J/KG. THE MORNING RUN OF THE NAM HAD CAPE AS LARGE AS 3600 J/KG. MAIN FOCUS IS PLACES SOUTH OF IDAHO FALLS AND EAST OF AMERICAN FALLS. SOME MORNING CONVECTION AT AROUND 15/0800 MDT PRODUCED A GUST TO 46KT IN THE BEAR LAKE BASIN. BY TUE AFTERNOON...THE UPPER LEVEL RIDGE OVER SOUTHERN CA WILL EXPAND NORTHWARD AND PUSH THE UNSTABLE BOUNDARY AREA MORE INTO MONTANA...WITH THE THUNDERSTORM THREAT LIMITED TO THE ID-MT BORDER REGION. FOR THE REMAINDER OF THE PERIOD...THE STABLE AND DRY WEST- SOUTHWEST UPPER LEVEL FLOW WILL MEAN A QUIET PERIOD FOR WED AND THU AFTERNOONS/EVES. LOOK FOR WARMING AS SKIES CLEAR AND THE WARMER AND DRIER AIRMASS SURGES NORTHWARD. OUTSIDE OF THUNDERSTORMS...DO NOT FORSEE ANY SIGNIFICANT WIND. .LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. THE STRONG RIDGING WILL MEAN A PROLONGED PERIOD OF SUNNY SKIES WITH A TROUGH ON FRI AFTERNOON AND EVENING POSSIBLY GENERATING SOME MOUNTAIN AND HIGHLAND SHOWERS AND THUNDERSTORMS. NO MAJOR FRONT EXPECTED DURING THIS TIME. TEMPERATURES ABOVE NORMAL AND VERY DRY CONDITIONS FOR THE SNAKE RIVER PLAIN AND POINTS SOUTH. EVEN FOR THE MOUNTAINS...ONLY A SLIGHT CHANCE TO LOW CHANCE FOR PRECIPITATION/THUNDERSTORMS. MODERATE TO STRONG WIND POSSIBLE WITH THE FRI TROUGH...BUT SHOULD STAY BELOW ADVISORY CONDITIONS. MESSICK && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH SUNSET...WITH A GRADUAL DECREASE IN COVERAGE OVERNIGHT. THE LAST AIRPORT THAT COULD SEE SHOWERS WILL BE KIDA AND THE RISK FOR THAT SHOULD END AROUND 8-9Z. WINDS OVER 40KTS AND HAIL ARE THE MAIN THREATS WITH STORMS. STORMS WILL REDEVELOP TOMORROW AFTERNOON...BUT MOSTLY ACROSS THE NORTHERN HALF OF EASTERN IDAHO. KPIH AND KBYI SHOULD BE IN THE CLEAR...BUT EXPECT AT LEAST VCTS FOR KSUN AND KIDA. AGAIN...WINDS OVER 40KTS AND HAIL WILL BE POSSIBLE TOMORROW. THE THREAT FOR HEAVY RAIN IS MUCH SMALLER...BUT NOT NECESSARILY ZERO. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS TODAY WILL WIND DOWN AFTER SUNSET ACROSS THE REGION...WITH REDEVELOPMENT ACROSS THE NORTHERN HALF OF EASTERN AND CENTRAL IDAHO TOMORROW AFTERNOON AND EVENING. WITH SLIGHTLY DRIER AIR IN PLACE...THE THREAT FOR RAINFALL OVER 0.10 INCHES IS LOWER OVERALL BUT SOME ISOLATED POCKETS OVER THAT ARE POSSIBLE. AFTER THAT...THE PATTERN SHIFTS NORTHWARD A BIT MORE. THAT MEANS THE BULK OF THE STORM TRACK REMAINS FAR ENOUGH NORTH...EXCEPT FOR OCCASIONAL CHANCE OF A FEW STORMS ACROSS THE CENTRAL MOUNTAINS ALONG THE MONTANA BORDER. FARTHER SOUTH...EXPECT GUSTY WINDS AND DRY AIR TO CONTINUE THE PROCESS OF DRYING THINGS OUT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 15, 2:40 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
240 PM MDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 E POCATELLO 42.88N 112.41W
06/15/2015 M0.50 INCH BANNOCK ID NWS EMPLOYEE
ON THE EAST BENCH NEAR THE HOSPITAL.
&&
JKEYESSpecial weather statement, Jun 15, 2:42 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT MON JUN 15 2015 IDZ019>021-023-152215- UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID- CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID- 242 PM MDT MON JUN 15 2015 ...SOUTHEASTERN BINGHAM...SOUTHEASTERN JEFFERSON...NORTHEASTERN BANNOCK...NORTHWESTERN CARIBOU...NORTHEASTERN BONNEVILLE... SOUTHEASTERN MADISON AND SOUTHERN TETON COUNTIES UNTIL 415 PM MDT... AT 242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FORT HALL LINCOLN CREEK LODGE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... IDAHO FALLS...BLACKFOOT...SWAN VALLEY...GOSHEN...RIRIE RESERVOIR... AMMON...SHELLEY...VICTOR...IONA...UCON...RIRIE...FIRTH...FORT HALL LINCOLN CREEK LODGE...ARCHER...BONE...BASALT...CUTTHROAT TROUT CAMPGROUND...TRAIL CREEK CAMPGROUND...HEISE AND WAPELLO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN IDAHO. LAT...LON 4290 11190 4318 11239 4386 11167 4362 11108 TIME...MOT...LOC 2042Z 224DEG 31KT 4311 11205 MESSICK
Local storm report, Jun 15, 2:55 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
255 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 WSW VICTOR 43.59N 111.18W
06/15/2015 M0.50 INCH TETON ID TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL.
&&
GWICKLUNLocal storm report, Jun 15, 3:05 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 S DRIGGS 43.65N 111.11W
06/15/2015 M0.25 INCH TETON ID TRAINED SPOTTER
SMALL HAIL AND WINDS 10 TO 15 MPH.
&&
GWICKLUNLocal storm report, Jun 15, 3:19 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
319 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 5 N PORTNEUF GAP 42.87N 112.34W
06/15/2015 M0.25 INCH BANNOCK ID TRAINED SPOTTER
FELL IN IN FIRST 5 MINUTES AND 0.20 INCHES IN 10 MINUTES.
&&
GWICKLUNSpecial weather statement, Jun 15, 3:46 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
346 PM MDT MON JUN 15 2015
IDZ017-022-152245-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
346 PM MDT MON JUN 15 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING EASTERN
CASSIA COUNTY UNTIL 445 PM MDT...
AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ELBA TO 9 MILES SOUTH
OF ALMO...AND MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MALTA...ALBION...ELBA...ALMO...YALE REST AREA...BRIDGE...IDAHOME...MT
HARRISON AND EASTERN CITY OF ROCKS.
LAT...LON 4233 11366 4263 11333 4227 11309 4202 11316
4200 11320 4199 11369
TIME...MOT...LOC 2145Z 220DEG 25KT 4228 11358 4196 11364
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:39 AM MDT | Special Weather Statement | PIH | Caribou | 2 hr |
| Jun 15, 2:03 PM MDT | Special Weather Statement | PIH | Bingham | 87 min |
| Jun 15, 2:33 PM MDT | Special Weather Statement | PIH | Teton | 27 min |
| Jun 15, 2:38 PM MDT | Special Weather Statement | PIH | Fremont, Madison, Teton | 82 min |
| Jun 15, 2:42 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 93 min |
| Jun 15, 2:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 55 min |
| Jun 15, 3:40 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 50 min |
| Jun 15, 3:46 PM MDT | Special Weather Statement | PIH | Cassia | 59 min |
| Jun 15, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 27 min |
| Jun 15, 4:03 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Caribou | 42 min |
| Jun 15, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 38 min |
| Jun 15, 4:44 PM MDT | Special Weather Statement | PIH | Caribou | 31 min |
| Jun 15, 4:53 PM MDT | Tornado Warning | PIH | Bonneville, Caribou | 22 min |
| Jun 15, 5:01 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Cassia, Power | 44 min |
| Jun 15, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 35 min |
| Jun 15, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Caribou, Power | 60 min |
| Jun 15, 5:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Cassia, Power | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.